MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 5 ACCOLADE II 127 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 6721-0535
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190); Migration (4003)
Health Effect - Clinical Codes Purulent Discharge (1812); Fall (1848); Bone Fracture(s) (1870); Hip Fracture (2349)
Date of Event 12/02/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.The following devices were also listed in this report: delta v-40 ceramic head 28/0; cat#6570-0-128; lot#86884504.Restoration adm x3 ins 28/48; cat#1236-2-848; lot#83844401.Modular dual mobility insert; cat#626-00-42e; lot#83990102.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.Device not returned to the manufacturer.
 
Event or Problem Description
Patient had revision surgeon after presenting in emergency 2/52 post op following a fall.Patient has a peri prosthetic fracture of the femur.Restoration modular stem implanted, acetabular liner changed.Dall miles cables applied to fracture site.Right side.Update (b)(6) 2021: response noted: "was it noted why a culture examination was required? there small area of ooze noted at the distal end of the wound".
 
Additional Manufacturer Narrative
Reported event: an event regarding periprosthetic fracture, subsidence and patient factors (drainage) involving a accolade stem was reported.The event of periprosthetic fracture and subsidence was confirmed via clinician review.Method & results: -product evaluation and results: the reported device was not returned however photographs were provided for review.The photographs note the following: the photo presented a recently explanted stem with blood and tissue on it.There is nothing else remarkable to report.-clinician review: a review of the provided medical records by a clinical consultant indicated: revision surgery for a tha peri-prosthetic fracture is confirmed.Although there was suspicion of infection no documentation was provided to verify this issue was presented.The root cause of the fracture was documented to be a fall.If additional information should become available i would be happy to further this assessment.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient's hip was revised due to an oblique fracture of the proximal femur following a fall and stem subsidence.Note was also made of drainage from the distal pole of the incision.The event of periprosthetic fracture and subsidence was confirmed via clinician review.Per clinician review the root cause of the fracture was documented to be a fall.The exact cause of subsidence and drainage could not be determined.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Patient had revision surgeon after presenting in emergency 2/52 post op following a fall.Patient has a peri prosthetic fracture of the femur.Restoration modular stem implanted, acetabular liner changed.Dall miles cables applied to fracture site.Right side update 7 dec 2021: response noted: "was it noted why a culture examination was required? there small area of ooze noted at the distal end of the wound".Update on 24 mar 2022 per clinician review: " the ap/lateral x-rays of the right tha from the er demonstrate the peri-prosthetic fracture with subsidence of the stem.

Brand Name
SIZE 5 ACCOLADE II 127 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13102528
Report Number0002249697-2021-02089
Device Sequence Number3510817
Product Code LPH
UDI-Device Identifier04546540669506
UDI-Public04546540669506
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K103479
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number6721-0535
Device Catalogue Number6721-0535
Device Lot Number87942602
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/02/2021
Supplement Date Received by Manufacturer03/25/2022
Initial Report FDA Received Date12/28/2021
Supplement Report FDA Received Date04/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/08/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age60 YR
Patient SexFemale